CMHA Ontario joins individuals and organizations worldwide in recognizing International Overdose Awareness Day (IAOD) on August 31. IAOD aims to raise awareness of overdose and reduce the stigma of a drug-related death.
Raising awareness about preventing overdose is important now more than ever. In Ontario, it’s estimated that an opioid-related overdose death occurs every 10 hours. In response, the province has made naloxone, a life-saving drug that can reverse an opioid overdose, available free of charge at pharmacies and other organizations across Ontario.
For more information on participating pharmacies and organizations that distribute naloxone free of charge, visit this page on the Ontario website.
You can help by understanding the signs of an overdose, which is a toxic amount of one or more substances that stop the body from working properly.
Signs of opioid overdose include:
- Person is not moving or responsive
- Slow, shallow breathing or no breathing
- Slow heartbeat
- Person may be choking, or making gurgling sounds
- Cold, clammy skin
- Trouble walking or talking
- Tiny pupils
CMHA Thunder Bay offers Crisis Response Services through mobile crisis response, crisis support residence, and 24/7 telephone services to both youth and adults who are experiencing a mental health crisis. Contact the crisis line at 346-8282 24 hours a day, 7 days a week, 365 days a year. Your call will be answered by trained professionals.
Thunder Bay: 807-346-8282
District / Toll Free: 1-888-269-3100